Alert archive / Iowa / Freeze Warnings in 2012
Freeze Warning 3, NWS Des Moines, IA
NWS Des Moines, IA issued this freeze warning at Apr 9, 2012, 8:56 PM CDT for 51 counties in Iowa. It took effect at Apr 11, 2012, 3:00 AM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2012, 8:56 PM CDT (01:56 UTC)
- In effect from
- Apr 11, 2012, 3:00 AM CDT
- Expired
- Apr 11, 2012, 9:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
All 51 counties
Adair County, IA, Adams County, IA, Appanoose County, IA, Audubon County, IA, Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Cerro Gordo County, IA, Clarke County, IA, Crawford County, IA, Dallas County, IA, Davis County, IA, Decatur County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Jasper County, IA, Kossuth County, IA, Lucas County, IA, Madison County, IA, Mahaska County, IA, Marion County, IA, Marshall County, IA, Monroe County, IA, Palo Alto County, IA, Pocahontas County, IA, Polk County, IA, Poweshiek County, IA, Ringgold County, IA, Sac County, IA, Story County, IA, Tama County, IA, Taylor County, IA, Union County, IA, Wapello County, IA, Warren County, IA, Wayne County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 23 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 1.9 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3056 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
443 WWUS73 KDMX 100156 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 856 PM CDT MON APR 9 2012 ...BELOW FREEZING TEMPERATURES ACROSS CENTRAL IOWA TONIGHT AND AGAIN TUESDAY NIGHT... .AN ELONGATED AREA OF HIGH PRESSURE WILL EXTEND FROM CANADA INTO THE MISSOURI RIVER VALLEY THROUGH WEDNESDAY MORNING. AN ASSOCIATED POOL OF COLDER AIR WILL CONTINUE TO SLOWLY DROP INTO THE MIDWEST OVER THE NEXT SEVERAL DAYS. WITH MOSTLY CLEAR SKIES AND RELATIVELY LIGHT WINDS...TEMPERATURES NEAR OR BELOW FREEZING ARE EXPECTED ACROSS ALL OF CENTRAL IOWA TONIGHT AND AGAIN TUESDAY NIGHT. IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-101000- /O.NEW.KDMX.FZ.W.0003.120411T0800Z-120411T1400Z/ /O.CON.KDMX.FZ.W.0002.120410T0800Z-120410T1400Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON... BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER... ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD... WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING... CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD... MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD 856 PM CDT MON APR 9 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT TUESDAY... ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT WEDNESDAY. * TIMING...TEMPERATURES WILL DROP TO NEAR FREEZING OR BELOW FREEZING LATE TONIGHT AND REMAIN BELOW FREEZING FOR SEVERAL HOURS BEFORE QUICKLY WARMING AFTER SUNRISE TUESDAY MORNING. OVERNIGHT TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING AGAIN LATE TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING. * TEMPERATURE...AREAS ALONG AND NORTH OF HIGHWAY 30 WILL DROP INTO THE MID TO UPPER 20S LATE TONIGHT AND AGAIN TUESDAY NIGHT. MOST AREAS SOUTH OF HIGHWAY 30 WILL FALL INTO THE LOWER 30S TO AROUND FREEZING LATE TONIGHT AND AGAIN TUESDAY NIGHT...WITH THE EXCEPTION OF THE LOW LYING RIVER VALLEYS OF WEST CENTRAL IOWA THAT COULD WILL INTO THE UPPER 20S BOTH NIGHTS. FROST IS POSSIBLE ACROSS THE AREA AS WELL. * IMPACTS...YOUNG TENDER VEGETATION WILL LIKELY BE DAMAGED OR EVEN KILLED BY THESE COOL TEMPERATURES AND FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ BEERENDS
5 follow-up statements
683 WWUS73 KDMX 100842 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 342 AM CDT TUE APR 10 2012 ...BELOW FREEZING TEMPERATURES ACROSS CENTRAL IOWA THIS MORNING AND AGAIN LATE TONIGHT INTO EARLY WEDNESDAY... .HIGH PRESSURE EXTENDING FROM CENTRAL CANADA INTO THE THE LOWER MISSOURI VALLY WILL MOVE LITTLE THROUGH WEDNESDAY MORNING. COLD AIR WILL CONTINUE TO DROP SLOWLY INTO THE MIDWEST INTO WEDNESDAY. MOSTLY CLEAR SKIES AND LIGHT NIGHTTIME WINDS WILL ALLOW TEMPERATURES TO FALL NEAR TO BELOW FREEZING BOTH THIS MORNING AND EARLY WEDNESDAY. IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-101645- /O.CON.KDMX.FZ.W.0002.000000T0000Z-120410T1400Z/ /O.CON.KDMX.FZ.W.0003.120411T0800Z-120411T1400Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON... BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER... ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD... WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING... CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD... MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD 342 AM CDT TUE APR 10 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT WEDNESDAY... * TIMING...TEMPERATURES WILL REMAIN NEAR OR BELOW FREEZING THIS MORNING...BUT WILL WARM RAPIDLY AFTER SUNRISE. OVERNIGHT TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING AGAIN LATE TONIGHT INTO EARLY WEDNESDAY MORNING. * TEMPERATURE...AREAS ALONG AND NORTH OF HIGHWAY 30 WILL BE IN THE 20S THIS MORNING...WITH UPPER TEENS AND 20S AGAIN LATE TONIGHT INTO EARLY WEDNESDAY MORNING. MOST AREAS SOUTH OF HIGHWAY 30 WILL BE IN THE LOW 30S THIS MORNING...AND FALL INTO THE MID 20S TO AROUND 30 LATE TONIGHT INTO EARLY WEDNESDAY MORNING. * IMPACTS...YOUNG TENDER VEGETATION WILL LIKELY BE DAMAGED OR EVEN KILLED BY THESE COOL TEMPERATURES AND FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
750 WWUS73 KDMX 101428 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 928 AM CDT TUE APR 10 2012 ...BELOW FREEZING TEMPERATURES ACROSS CENTRAL IOWA AGAIN LATE TONIGHT INTO EARLY WEDNESDAY... .HIGH PRESSURE EXTENDING FROM CENTRAL CANADA INTO THE THE LOWER MISSOURI VALLY WILL MOVE LITTLE THROUGH WEDNESDAY MORNING. COLD AIR WILL CONTINUE TO DROP SLOWLY INTO THE MIDWEST INTO WEDNESDAY. MOSTLY CLEAR SKIES AND LIGHT NIGHTTIME WINDS WILL ALLOW TEMPERATURES TO FALL NEAR TO BELOW FREEZING AGAIN EARLY WEDNESDAY. IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-102230- /O.EXP.KDMX.FZ.W.0002.000000T0000Z-120410T1400Z/ /O.CON.KDMX.FZ.W.0003.120411T0800Z-120411T1400Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON... BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER... ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD... WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING... CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD... MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD 928 AM CDT TUE APR 10 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT WEDNESDAY... ...FREEZE WARNING HAS EXPIRED... * TIMING...TEMPERATURES WILL FALL BELOW FREEZING AGAIN AFTER MIDNIGHT AND REMAIN THERE UNTIL AFTER SUNRISE ON WEDNESDAY. * TEMPERATURE...AREAS ALONG AND NORTH OF HIGHWAY 30 WILL BE IN THE UPPER TEENS TO MID 20S LATE TONIGHT INTO WEDNESDAY MORNING. MOST AREAS SOUTH OF HIGHWAY 30 WILL BE IN THE MID 20S TO AROUND 30 LATE TONIGHT INTO EARLY WEDNESDAY MORNING. * IMPACTS...YOUNG TENDER VEGETATION WILL LIKELY BE DAMAGED OR EVEN KILLED BY THESE COLD FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
659 WWUS73 KDMX 102024 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 324 PM CDT TUE APR 10 2012 ...A HARD FREEZE IS EXPECTED LATE TONIGHT... .HIGH PRESSURE EXTENDING FROM CENTRAL CANADA INTO THE THE LOWER MISSOURI VALLY WILL MOVE LITTLE THROUGH WEDNESDAY MORNING. COLD AIR WILL CONTINUE TO DROP SLOWLY INTO THE MIDWEST INTO WEDNESDAY. MOSTLY CLEAR SKIES AND LIGHT NIGHTTIME WINDS WILL ALLOW TEMPERATURES TO FALL WELL BELOW FREEZING EARLY WEDNESDAY. IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-110430- /O.CON.KDMX.FZ.W.0003.120411T0800Z-120411T1400Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON... BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER... ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD... WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING... CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD... MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD 324 PM CDT TUE APR 10 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT WEDNESDAY... * TIMING...TEMPERATURES WILL FALL BELOW FREEZING AGAIN AFTER MIDNIGHT AND REMAIN THERE UNTIL AFTER SUNRISE ON WEDNESDAY. * TEMPERATURE...AREAS ALONG AND NORTH OF HIGHWAY 30 WILL BE IN THE UPPER TEENS TO MID 20S LATE TONIGHT INTO WEDNESDAY MORNING. MOST AREAS SOUTH OF HIGHWAY 30 WILL BE IN THE UPPER TEENS IN THE RIVER VALLEYS OF WESTERN IOWA TO THE UPPER 20S ELSEWHERE. * IMPACTS...A HARD FREEZE IS LIKELY IN MOST LOCATIONS. YOUNG TENDER VEGETATION WILL BE KILLED UNLESS PROTECTED IN MOST LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
928 WWUS73 KDMX 110152 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 852 PM CDT TUE APR 10 2012 ...A HARD FREEZE WILL OCCUR LATE TONIGHT... .HIGH PRESSURE EXTENDING FROM CENTRAL CANADA INTO THE THE LOWER MISSOURI VALLY WILL MOVE LITTLE THROUGH WEDNESDAY MORNING. COLD AIR WILL CONTINUE TO DROP SLOWLY INTO THE MIDWEST INTO WEDNESDAY. MOSTLY CLEAR SKIES AND LIGHT NIGHTTIME WINDS WILL ALLOW TEMPERATURES TO FALL WELL BELOW FREEZING EARLY WEDNESDAY. IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-111000- /O.CON.KDMX.FZ.W.0003.120411T0800Z-120411T1400Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON... BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER... ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD... WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING... CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD... MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD 852 PM CDT TUE APR 10 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT WEDNESDAY... * TIMING...TEMPERATURES WILL FALL BELOW FREEZING AFTER MIDNIGHT AND REMAIN THERE UNTIL AFTER SUNRISE ON WEDNESDAY MORNING. * TEMPERATURE...AREAS ALONG AND NORTH OF HIGHWAY 30 ALONG WITH THE RIVER VALLEYS IN WESTERN IOWA WILL BE IN THE UPPER TEENS TO LOWER 20S LATE TONIGHT INTO WEDNESDAY MORNING. MOST AREAS SOUTH OF HIGHWAY 30 WILL BE IN THE MID TO UPPER 20S. * IMPACTS...A HARD FREEZE IS LIKELY IN MOST LOCATIONS. YOUNG TENDER VEGETATION WILL BE KILLED UNLESS PROTECTED IN MOST LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CC
369 WWUS73 KDMX 110839 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 339 AM CDT WED APR 11 2012 ...HARD FREEZE EXPECTED IN MOST AREAS TONIGHT... .HIGH PRESSURE EXTENDING FROM CENTRAL CANADA INTO THE THE LOWER MISSOURI VALLEY WILL MOVE LITTLE THIS MORNING AS COLD AIR CONTINUES TO DROP SLOWLY INTO THE MIDWEST. CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL BELOW FREEZING THIS MORNING. IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-111400- /O.CON.KDMX.FZ.W.0003.000000T0000Z-120411T1400Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON... BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER... ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD... WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING... CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD... MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD 339 AM CDT WED APR 11 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TIMING...TEMPERATURES ARE ALREADY BELOW FREEZING OR WILL FALL BELOW FREEZING BETWEEN 400 AM AND 700 AM. READINGS SHOULD THEN REMAIN AT OR BELOW FREEZING UNTIL SHORTLY AFTER SUNRISE. * TEMPERATURE...EARLY MORNING LOWS WILL DIP INTO THE UPPER TEENS AND 20S NORTH AND EAST...AND IN THE UPPER 20S TO LOWER 30S FROM DES MOINES SOUTH AND WEST. * IMPACTS...A HARD FREEZE IS LIKELY IN MOST LOCATIONS. YOUNG TENDER VEGETATION WILL BE KILLED UNLESS PROTECTED IN THESE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. ALTHOUGH NOT AS COOL AS EARLY THIS MORNING...ADDITIONAL SUB-FREEZING TEMPERATURES MAY ALSO OCCUR INTO EARLY THURSDAY MORNING OVER NORTHERN AND EASTERN IOWA. && $$ SMALL
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this freeze warning went out at Apr 9, 5:20 PM CDT, 3 hours 36 minutes earlier.
Area forecast discussion, Apr 9, 5:20 PM CDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 520 PM CDT MON APR 9 2012 .SHORT TERM /TONIGHT/... CANADIAN HIGH PRESSURE WILL BUILDING SOUTH INTO THE REGION TONIGHT WITH A RIDGE AXIS RUNNING ALONG THE MISSOURI RIVER. COLDER AIR WILL CONTINUE TO PRESS SOUTHWARD INTO THE STATE DURING THE NIGHT THE ARRIVAL OF SOME QUITE COOL AIR BY TUESDAY MORNING. THE STRONG WINDS OF TODAY WILL BEGIN TO WEAKEN THIS EVENING AS SOME DECOUPLING OCCURS UNDER CLEAR SKIES. SOME WIND WILL CONTINUE OVERNIGHT WITH HIGHER WINDS IN THE NORTHEAST WHERE THE SURFACE GRADIENT WILL BE TIGHTER. HOWEVER...THE SOUTHWEST THIRD OR SO OF THE FORECAST AREA WILL SEE RELATIVELY LIGHT WINDS GIVEN THE PROXIMITY TO THE SURFACE RIDGE AXIS. THE NORTHERN HALF OF THE FORECAST AREA IS EXPECTED TO SEE TEMPERATURES DIVE INTO THE 20S ALONG WITH THE RIVER VALLEYS OF WEST CENTRAL AND SOUTHWEST IOWA. SOUTH CENTRAL IOWA WILL LIKELY SEE LOWER 30S OVERNIGHT AND WILL BE CLOSE TO FREEZE/NO FREEZE BUT HAVE INCLUDED THESE AREAS AS WELL GIVEN THE LIGHTER WINDS IN THESE AREAS. DES MOINES WILL CONTINUE TO SEE A LOCALIZED HEAT ISLAND WITH READINGS LIKELY ABOVE FREEZING FOR LOWS BUT NORTHERN POLK COUNTY CAN EXPECTED TEMPS BELOW FREEZING. .LONG TERM /TUESDAY THROUGH MONDAY/... CONCERN WITH BEGINNING OF EXTENDED BEGINS WITH POSSIBLE FIRE WEATHER CONCERNS TUESDAY AFTERNOON AND COLD TEMPERATURES TUESDAY NIGHT. WITH LARGE UPPER LEVEL RIDGE MOVING VERY LITTLE ACROSS WESTERN CONUS...WILL SEE CANADIAN HIGH PRESSURE SYSTEM CONTINUE TO SPILL SOUTHWARD ACROSS IOWA. THIS WILL KEEP TEMPERATURES COOLER ON TUESDAY DURING THE DAY...AND COLDEST NIGHT OF THE WEEK LOOKS TO BE TUESDAY NIGHT AS HIGH PUSHES FURTHER SOUTH. WILL LIKELY NEED FREEZE HEADLINES ACROSS MUCH OF THE AREA TUESDAY NIGHT. CONDITIONS WILL REMAIN DRY FOR TUESDAY...BUT DEW POINTS ARE A BIT HIGHER. WILL SEE GOOD MIXING AS WELL...BUT NOT AS GOOD AS ON MONDAY. THEREFORE COULD STILL SEE FIRE WEATHER CONCERNS...BUT WITH HIGHER RH VALUES AND LOWER WINDS...HAVE OPTED NOT TO ISSUE FIRE WEATHER PRODUCTS. RIDGE BEGINS TO PUSH EASTWARD AS A LOW PRESSURE SYSTEM PUSHES INTO PAC NW...IN ADDITION ANOTHER LOW PRESSURE SYSTEM WILL DEVELOP IN LEE OF ROCKIES BY MID WEEK. THESE TWO SYSTEMS WILL PUSH EASTWARD...SHIFTING RIDGE AS WELL. SOUTHERLY FLOW UNDER RIDGE WILL ALLOW FOR A WARM UP IN TEMPERATURES...BUT AS LOW PRESSURE SYSTEMS APPROACH WILL SEE CHANCES FOR PRECIPITATION INCREASING. TIMING ON TWO SYSTEMS IS VERY TRICKY...BUT MODELS HAVE CONTINUED TO SLOW PROGRESSION...AND HAVE TAKEN POP MENTION OUT FOR WEDNESDAY NIGHT...WITH BEST CHANCES BEGINNING THURSDAY AFTERNOON. WITH FAIRLY STEEP RIDGE APPROACHING...GOOD DYNAMICS ARRIVE AHEAD OF IT SATURDAY AFTERNOON...WITH LOW PRESSURE SYSTEM BEGINNING TO BREAK DOWN RIDGE. COULD SEE SEVERE POTENTIAL BOTH FRIDAY AND SATURDAY AFTERNOONS...THOUGH SATURDAY AFTERNOON LOOKS BEST. HOWEVER...TIMING OF SYSTEMS WILL BE BIG FACTOR IN SEVERE POTENTIAL. MODELS ARE NOT IN GOOD AGREEMENT FOR END OF PERIOD WITH HANDLING OF TWO LOW PRESSURE SYSTEMS. BOTH LOOK TO TRACK ACROSS IOWA OR NORTHERN PLAINS...BUT TIMING AND LOCATIONS VARY DRAMATICALLY WITH MODELS. HOWEVER...DOES LOOK LIKE GOOD CHANCES FOR PRECIPITATION CONTINUE THROUGHOUT THE WEEKEND AND INTO MONDAY. && .FIRE WEATHER /THIS EVENING/... RED FLAG WARNING WILL CONTINUE INTO THE EARLY EVENING AS STRONG WINDS PERSIST AND RELATIVE HUMIDITY VALUES REMAIN LOW. CONDITIONS SHOULD IMPROVE QUICKLY TOWARD SUNSET AS WINDS BEGIN TO DECOUPLE AND COOLING TEMPERATURES LEAD TO HIGH RELATIVE HUMIDITY VALUES. && .AVIATION...10/00Z VFR CONDITIONS EXPECTED THROUGHOUT THE ENTIRE TAF PERIOD. GUSTY NORTHWESTERLY WINDS WILL DECOUPLE AND DIMINISH AROUND SUNSET THIS EVENING...AND THEN PICK UP AGAIN AROUND MID MORNING TUESDAY. && .DMX WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING FROM 3 AM TO 9 AM CDT TUESDAY FOR ADAIR-ADAMS- APPANOOSE-AUDUBON-BLACK HAWK-BOONE-BREMER-BUTLER-CALHOUN-CARROLL- CASS-CERRO GORDO-CLARKE-CRAWFORD-DALLAS-DAVIS-DECATUR-EMMET- FRANKLIN-GREENE-GRUNDY-GUTHRIE-HAMILTON-HANCOCK-HARDIN-HUMBOLDT- JASPER-KOSSUTH-LUCAS-MADISON-MAHASKA-MARION-MARSHALL-MONROE-PALO ALTO-POCAHONTAS-POLK-POWESHIEK-RINGGOLD-SAC-STORY-TAMA-TAYLOR- UNION-WAPELLO-WARREN-WAYNE-WEBSTER-WINNEBAGO-WORTH-WRIGHT. && SHORT TERM/FIRE WEATHER...COGIL LONG TERM...AWB AVIATION...BEERENDS
Hazardous weather outlook, Apr 9, 8:09 PM CDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 809 PM CDT MON APR 9 2012 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-081>086- 092>097-101030- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE- DAVIS- 809 PM CDT MON APR 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT A FREEZE WARNING IS IN EFFECT FOR THE AREA OVERNIGHT. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR MORE DETAILS ON THESE WARNINGS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY BRISK NORTHWEST WINDS AND LOW HUMIDITIES WILL AGAIN PRODUCE AN ELEVATED DANGER OF FIRES DEVELOPING AND SPREADING TUESDAY AFTERNOON. SUB FREEZING TEMPERATURES ARE EXPECTED AGAIN OVERNIGHT TUESDAY NIGHT. ANOTHER NIGHT WITH LOW TEMPERATURES IN THE 20S IS LIKELY. THERE WILL BE CHANCES FOR THUNDERSTORMS FROM THURSDAY INTO THE WEEKEND. DETAILS REGARDING THE SEVERE WEATHER TIMING...POTENTIAL AND PARTICULAR THREATS WILL BE BETTER DEFINED LATER THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH AT LEAST MIDWEEK.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.